Alert archive / Nebraska / High Wind Warnings in 2024

High Wind Warning 4, NWS Omaha, NE

December 18, 202419 counties in Nebraska; Harrison County, Monona County, Pottawattamie County, Iowa

NWS Omaha, NE issued this high wind warning at Dec 18, 2024, 2:37 PM CST for 19 counties in Nebraska; Harrison County, Monona County, Pottawattamie County, Iowa. It took effect at Dec 19, 2024, 9:00 AM CST. It was in force for 9 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 18, 2024, 2:37 PM CST (20:37 UTC)
In effect from
Dec 19, 2024, 9:00 AM CST
Expired
Dec 19, 2024, 6:00 PM CST
In force
9 hr
Issued by
NWS Omaha, NE
All 22 counties

Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 68 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 11:41 AM CSTNON-TSTM WND GST 594 Ssw Norfolk, NEASOS station KOFK Norfolk Airport.
Dec 19, 12:55 PM CSTNON-TSTM WND GST 581 Ssw Neligh, NEAt the Neligh Airport.
Dec 19, 1:05 PM CSTNON-TSTM WND GST 614 Ssw Norfolk, NEASOS station KOFK Norfolk Airport.
Dec 19, 1:05 PM CSTNON-TSTM WND GST 614 Ssw Norfolk, NEASOS station KOFK Norfolk Airport.
Dec 19, 1:15 PM CSTNON-TSTM WND GST 591 Ssw Neligh, NE
Dec 19, 1:59 PM CSTNON-TSTM WND GST 663 Sw Prague, NE
Dec 19, 2:41 PM CSTNON-TSTM WND GST 582 Ene Columbus, NEAWOS station KOLU Columbus Airport.
Dec 19, 4:32 PM CSTNON-TSTM WND DMG3 Ese Inglewood, NELarge tree down on side of Highway 275.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2024-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2024-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS73 KOAX 182037
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
237 PM CST Wed Dec 18 2024

NEZ011-012-016-017-190445-
/O.NEW.KOAX.HW.W.0004.241219T1500Z-241220T0000Z/
Knox-Cedar-Antelope-Pierce-
Including the cities of Bloomfield, Wausa, Laurel, Neligh,
Plainview, Verdigre, Osmond, Creighton, Hartington, Crofton,
Pierce, Randolph, Niobrara, Elgin, and Coleridge
237 PM CST Wed Dec 18 2024

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Antelope, Cedar, Knox, and Pierce Counties.

* WHEN...From 9 AM to 6 PM CST Thursday.

* IMPACTS...Damaging winds may blow down trees and power lines. Some 
  power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive. Make sure outdoor items such as decorations and furniture are 
secured.

&&

$$

IAZ043-055-056-069-079-NEZ015-018-030>034-042>045-050>053-065>067-
078-190445-
/O.NEW.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Thurston-Wayne-Boone-
Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Saline-
Including the cities of Dunlap, Fremont, Schuyler, Omaha, Yutan,
Logan, Mapleton, Albion, St. Edward, Oakland, Wayne, Onawa,
Papillion, Macy, Tekamah, Decatur, Columbus, Milford, Norfolk,
Walthill, Missouri Valley, West Point, Seward, Council Bluffs,
Blair, Wilber, Harlan, Plattsmouth, Wisner, La Vista, Stanton,
Glenwood, Woodbine, Lyons, Lincoln, Winnebago, Crete, Ashland,
Bellevue, David City, Pender, and Wahoo
237 PM CST Wed Dec 18 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southwest and west central Iowa and east 
  central, northeast, and southeast Nebraska.

* WHEN...From 9 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Make sure outdoor items such as decorations and furniture are 
secured.

&&

$$

CA
5 follow-up statements
640 
WWUS73 KOAX 190323
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
923 PM CST Wed Dec 18 2024

NEZ011-012-016-017-191130-
/O.CON.KOAX.HW.W.0004.241219T1500Z-241220T0000Z/
Knox-Cedar-Antelope-Pierce-
Including the cities of Creighton, Pierce, Wausa, Verdigre,
Niobrara, Coleridge, Crofton, Neligh, Plainview, Hartington,
Bloomfield, Osmond, Randolph, Laurel, and Elgin
923 PM CST Wed Dec 18 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST 
THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Antelope, Cedar, Knox, and Pierce Counties.

* WHEN...From 9 AM to 6 PM CST Thursday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The strong winds will also create areas of 
  very high fire danger.

$$

IAZ043-055-056-069-079-NEZ015-018-030>034-042>045-050>053-065>067-
078-191130-
/O.CON.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Thurston-Wayne-Boone-
Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Saline-
Including the cities of Pender, Winnebago, St. Edward, Oakland,
Wahoo, Plattsmouth, Glenwood, Tekamah, Woodbine, Dunlap, Fremont,
Albion, Wisner, Schuyler, West Point, Logan, Milford, La Vista,
Decatur, Wilber, Seward, Lyons, Mapleton, Lincoln, Missouri
Valley, Columbus, Stanton, Walthill, Bellevue, Yutan, Omaha,
Wayne, Blair, Norfolk, Council Bluffs, David City, Harlan, Crete,
Onawa, Papillion, Ashland, and Macy
923 PM CST Wed Dec 18 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of southwest and west central Iowa and east 
  central, northeast, and southeast Nebraska.

* WHEN...From 9 AM to 6 PM CST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strong winds will also create areas of 
  very high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

DeWald
560 
WWUS73 KOAX 190810
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
210 AM CST Thu Dec 19 2024

NEZ015-018-031>033-200000-
/O.UPG.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/
/O.EXA.KOAX.HW.W.0004.241219T1500Z-241220T0000Z/
Thurston-Wayne-Madison-Stanton-Cuming-
Including the cities of West Point, Wisner, Wayne, Pender,
Stanton, Macy, Winnebago, Norfolk, and Walthill
210 AM CST Thu Dec 19 2024

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST 
THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Cuming, Madison, Stanton, Thurston, and Wayne Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...The strong winds will also create areas of 
  very high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive. Make sure outdoor items such as decorations and furniture are 
secured.

&&

$$

NEZ011-012-016-017-200000-
/O.CON.KOAX.HW.W.0004.241219T1500Z-241220T0000Z/
Knox-Cedar-Antelope-Pierce-
Including the cities of Coleridge, Osmond, Pierce, Crofton,
Plainview, Neligh, Wausa, Hartington, Elgin, Randolph, Niobrara,
Verdigre, Laurel, Creighton, and Bloomfield
210 AM CST Thu Dec 19 2024

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 
PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Antelope, Cedar, Knox, and Pierce Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...The strong winds will also create areas of 
  very high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive. Make sure outdoor items such as decorations and furniture are 
secured.

&&

$$

IAZ080-090-091-NEZ068-088>091-200000-
/O.EXA.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/
Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha-
Including the cities of Sidney, Fairbury, Hamburg, Tabor,
Nebraska City, Clarinda, Tecumseh, Sterling, Farragut, Beatrice,
Shenandoah, Auburn, and Red Oak
210 AM CST Thu Dec 19 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...In Iowa, Fremont, Montgomery, and Page Counties. In 
  Nebraska, Gage, Jefferson, Johnson, Nemaha, and Otoe Counties.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strong winds will also create areas of 
  very high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Make sure outdoor items such as decorations and furniture are 
secured.

&&

$$

IAZ043-055-056-069-079-NEZ030-034-042>045-050>053-065>067-078-200000-
/O.CON.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Boone-Burt-Platte-
Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-
Lancaster-Cass-Saline-
Including the cities of Wahoo, Onawa, Lyons, Schuyler, Milford,
La Vista, Crete, Missouri Valley, Plattsmouth, St. Edward,
Woodbine, Omaha, Logan, Decatur, Yutan, Bellevue, Papillion,
Blair, Albion, Ashland, Glenwood, Lincoln, Wilber, Dunlap,
Fremont, Mapleton, Seward, Tekamah, Oakland, Harlan, Columbus,
Council Bluffs, and David City
210 AM CST Thu Dec 19 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southwest and west central Iowa and east 
  central and southeast Nebraska.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strong winds will also create areas of 
  very high fire danger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Make sure outdoor items such as decorations and furniture are 
secured.

&&

$$

McCoy
156 
WWUS73 KOAX 191620
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1020 AM CST Thu Dec 19 2024

NEZ030-200000-
/O.UPG.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/
/O.EXA.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/
Boone-
Including the cities of St. Edward and Albion
1020 AM CST Thu Dec 19 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Boone County.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ011-012-015>018-031>033-200000-
/O.CON.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton-Cuming-
Including the cities of Macy, Walthill, Stanton, Pender, Laurel,
Crofton, Winnebago, Norfolk, Wayne, Elgin, Creighton, Plainview,
Verdigre, West Point, Hartington, Osmond, Wisner, Wausa,
Bloomfield, Randolph, Pierce, Coleridge, Niobrara, and Neligh
1020 AM CST Thu Dec 19 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Antelope, Cedar, Cuming, Knox, Madison, Pierce, Stanton, 
  Thurston, and Wayne Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

IAZ043-055-056-069-079-080-090-091-NEZ034-042>045-050>053-065>068-
078-088>091-200000-
/O.CON.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-
Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-
Nemaha-
Including the cities of Council Bluffs, Harlan, Beatrice,
Woodbine, Papillion, Yutan, Columbus, Onawa, Crete, Logan, David
City, Dunlap, Mapleton, Sterling, Red Oak, Hamburg, Seward,
Clarinda, Glenwood, Ashland, Tecumseh, Plattsmouth, Bellevue,
Wilber, Lyons, Schuyler, Nebraska City, Shenandoah, Sidney,
Missouri Valley, La Vista, Milford, Tekamah, Lincoln, Tabor,
Farragut, Blair, Auburn, Decatur, Fremont, Wahoo, Oakland, Omaha,
and Fairbury
1020 AM CST Thu Dec 19 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Portions of southwest and west central Iowa and east 
  central, northeast, and southeast Nebraska.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Petersen
648 
WWUS73 KOAX 191934
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
134 PM CST Thu Dec 19 2024

IAZ043-055-069-NEZ034-042>045-050>053-200000-
/O.UPG.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/
/O.EXA.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/
Monona-Harrison-Pottawattamie-Burt-Platte-Colfax-Dodge-Washington-
Butler-Saunders-Douglas-Sarpy-
Including the cities of Council Bluffs, Woodbine, Papillion,
Yutan, Columbus, Onawa, Logan, David City, Dunlap, Mapleton,
Ashland, Bellevue, Schuyler, Lyons, La Vista, Missouri Valley,
Tekamah, Blair, Decatur, Fremont, Wahoo, Oakland, and Omaha
134 PM CST Thu Dec 19 2024

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...Portions of southwest and west central Iowa and east 
  central and northeast Nebraska.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

NEZ011-012-015>018-030>033-200000-
/O.CON.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-
Including the cities of Macy, Walthill, Stanton, Pender, St.
Edward, Laurel, Crofton, Winnebago, Norfolk, Wayne, Elgin,
Creighton, Plainview, Verdigre, West Point, Hartington, Osmond,
Wisner, Wausa, Albion, Bloomfield, Randolph, Pierce, Coleridge,
Niobrara, and Neligh
134 PM CST Thu Dec 19 2024

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 60 mph.

* WHERE...Antelope, Boone, Cedar, Cuming, Knox, Madison, Pierce, 
  Stanton, Thurston, and Wayne Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

IAZ056-079-080-090-091-NEZ065>068-078-088>091-200000-
/O.CON.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/
Shelby-Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-
Saline-Jefferson-Gage-Johnson-Nemaha-
Including the cities of Harlan, Beatrice, Crete, Sterling, Red
Oak, Hamburg, Seward, Clarinda, Glenwood, Tecumseh, Plattsmouth,
Wilber, Nebraska City, Shenandoah, Sidney, Milford, Lincoln,
Tabor, Farragut, Auburn, and Fairbury
134 PM CST Thu Dec 19 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of southwest Iowa and southeast Nebraska.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Petersen
497 
WWUS73 KOAX 192346
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
546 PM CST Thu Dec 19 2024

IAZ043-055-069-NEZ011-012-015>018-030>034-042>045-050>053-200100-
/O.EXP.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/
Monona-Harrison-Pottawattamie-Knox-Cedar-Thurston-Antelope-Pierce-
Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-
Washington-Butler-Saunders-Douglas-Sarpy-
Including the cities of Woodbine, Hartington, Oakland, Creighton,
Lyons, Mapleton, Bloomfield, Macy, Dunlap, Pender, Council
Bluffs, Laurel, Tekamah, Omaha, Verdigre, La Vista, Crofton,
David City, Schuyler, Neligh, Norfolk, Columbus, Ashland, Onawa,
Osmond, Papillion, Pierce, Winnebago, St. Edward, Missouri
Valley, Blair, Stanton, Randolph, Wisner, Albion, Plainview,
Niobrara, Wayne, Wausa, Decatur, Yutan, Elgin, Bellevue, Fremont,
Walthill, Logan, Coleridge, West Point, and Wahoo
546 PM CST Thu Dec 19 2024

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

The strongest wind gusts have come to an end and wind speeds are 
expected to continue to slow through the night.

$$

IAZ056-079-080-090-091-NEZ065>068-078-088>091-200100-
/O.EXP.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/
Shelby-Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe-
Saline-Jefferson-Gage-Johnson-Nemaha-
Including the cities of Seward, Fairbury, Glenwood, Tecumseh,
Sterling, Wilber, Tabor, Crete, Red Oak, Nebraska City, Farragut,
Hamburg, Milford, Sidney, Clarinda, Shenandoah, Plattsmouth,
Beatrice, Auburn, Lincoln, and Harlan
546 PM CST Thu Dec 19 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

The strongest wind gusts have come to an end and wind speeds are 
expected to continue to slow through the night.

$$

Nicolaisen

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Dec 18, 11:30 AM CST, 3 hours 7 minutes earlier. Its key messages:

  • Dry weather through the period, with a high likelihood of a brown Christmas.
  • Strong northwesterly winds expected Thursday afternoon with gusts 40 to 50 mph possible.
  • After a cool down this weekend, temperatures rebound going into next week, peaking around the 25th.
Area forecast discussion, Dec 18, 11:30 AM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1130 AM CST Wed Dec 18 2024

.KEY MESSAGES...

- Dry weather through the period, with a high likelihood of a
  brown Christmas.

- Strong northwesterly winds expected Thursday afternoon with
  gusts 40 to 50 mph possible.

- After a cool down this weekend, temperatures rebound going
  into next week, peaking around the 25th.

&&

.DISCUSSION...
Issued at 315 AM CST Wed Dec 18 2024

Clouds are hanging over the region this morning with
temperatures in the mid 20s to low 30s. The upper-level pattern
shows a ridge over the Intermountain West and a trough moving
through the Central Plains associated with the system that
brought precipitation to South Dakota yesterday. Today will be
cooler as winds have shifted to the northwest which has brought
cooler temperatures to the area. Highs this afternoon will only
get into the mid 30s to near 40 along the NE/KS border. We'll
see the ridge to our west move across the area today leading to
a wind shift to southerly by this afternoon.

The system currently off the coast of Washington and Oregon will
move across the Rockies bringing a strong cold front through the
Northern Plains on Thursday. We'll see southerly winds ramp up
ahead of the front late Wednesday night into Thursday morning.
This will allow temperatures to rise into the mid 40s to near 50
by noon ahead of the front. While the moisture axis will stay
to our north keeping precipitation over the Dakotas and
Minnesota, we will see a push of strong northwesterly winds move
in behind the front during the afternoon with potential for 40
to 50 mph gusts especially in northeast Nebraska but could be
as far south as the I-80 corridor. Expect a Wind Advisory to be
issued for this period. Winds will relax Thursday evening as the
system exits to the southeast.

Friday - Sunday...

Friday will be much cooler as temperatures drop into the single
digits to low teens to start the day, and only warm into the 20s
to low 30s during the afternoon. As we remain in the
transitionary northwesterly flow with the approach of our next
upper-level ridge, cooler air will hang around into Saturday,
though building upper-level heights will allow temperatures to
warm into the mid 30s Saturday afternoon.

We see the next clipper-system attempt to break down the
ridge over the Rockies on Sunday, bringing a low pressure system
into the western Dakotas and a shift to southerly flow over
Nebraska and western Iowa. This will bring temperatures up into
the low-to-mid 40s Sunday afternoon as well as some high-level
cloud cover over northeastern Nebraska.

Monday and beyond...

We continue to see a very unstable, active pattern across the
CONUS, though the storm track initially keeps any precipitation
to our north through early next week. Temperatures will be much
warmer than normal, with highs in the 40s to low 50s leading
into Christmas. Ironically, Christmas may be our warmest day as
we see a potential system setting up for Thursday of next week,
leading to strong warm-air advection with southerly flow for
Wednesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1130 AM CST Wed Dec 18 2024

Could see some brief periods of MVFR ceilings early in the
period, primarily at OFK and OMA, but VFR conditions are favored
by late afternoon through the remainder of the period. Light
northwesterly winds will become southerly to southeasterly
tonight. Expect some low level wind shear overnight into early
Thursday morning with southwesterly winds at 45 to 50 kts around
1500 ft agl. Surface winds then become more westerly and
strengthen during the day, with gusts of 25 to 40 kts prior to
18Z, and likely even higher after that.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.

&&

DISCUSSION...McCoy
AVIATION...CA
Hazardous weather outlook, Dec 18, 4:22 AM CST, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
422 AM CST Wed Dec 18 2024

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-190030-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
422 AM CST Wed Dec 18 2024

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty winds 40 to 50 mph will be possible Thursday, ahead of
sharply colder temperatures expected for Friday. Winds Thursday
will start out from the south, but will be switching to the
northwest during the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:37 PM CSTWind AdvisoryOAXBoone, Burt, Butler, Cass, Colfax, Cuming and 18 more27 hr

Nearby

High Wind Warnings in Nebraska, 2024High Wind Warnings in Iowa, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.